Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Paducah, KY

August 6, 2013Carter County, Missouri

NWS Paducah, KY issued this flash flood warning at Aug 6, 2013, 6:30 AM CDT for Carter County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2013, 6:30 AM CDT (11:30 UTC)
Expired
Aug 6, 2013, 12:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Carter County, MO

The radar

The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 11.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:10 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 6, 3:10 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
310 AM CDT Tue Aug 6 2013

.SHORT TERM...(Today through Thursday night)
ISSUED AT 310 AM CDT TUE AUG 6 2013

Latest radar shows convection working across the Ozark foothill
region of southeast Missouri. Some weakening as it moves E/SE.
Light showers elsewhere trying to form mainly over west KY. The
main elements to the pattern include, and unsettled NW flow aloft
persisting through mid week transitioning to a more WSW flow.
Moist southerly flow will continue until a weak frontal boundary
drifts south into the area late Wednesday and stalls. The front
will then head back north as a warm front by early Friday.

PoPs will be dictated by the evolution and movement of convective
systems over the next few days. Locally heavy rain may be a
concern. Today, best chances should be across the SW 1/2 of the
CWFA, with slight chances up toward the KEVV tristate region.
After today, higher chances start to focus a bit farther north and
east. Overall, we did not make any significant changes to the
existing PoP forecast. Only slight adjustments. Temperatures
today could be greatly influenced by clouds and convection,
especially SW 1/2. Went below guidance a bit for now in this area.
After today, stayed close to previous numbers, MOS, and base model
output.

.LONG TERM...(Friday through Monday)
ISSUED AT 310 AM CDT TUE AUG 6 2013

The PAH forecast area will remain in a transition zone between high
pressures/heights over the srn half of the conus and nrn stream flow
south of an ewd-moving low pressure area over srn Canada. The med
range models were in decent overall agreement with the larger scale
pattern, though smaller details such as the position of fronts and
timing of mid level impulses of energy showed more differences.

By Friday morning, a sluggish sfc boundary/pressure trof will begin
to make its way sewd into our region, motivated by a lobe of shrtwv
energy coming around the Canadian low. This should result in a
decent likelihood of showers and tstms in at least the ern 2/3rds of
the PAH forecast area during the daytime Friday. Saturday/Saturday
night, in the wake of the shrtwv, the edge of a dry high pressure
airmass is forecast to enter our region from the north and
essentially overtake the previous boundary. This should result in
diminishing convective activity from north to south with time.

The pressure trof/front may not make it all the way through the PAH
forecast area during the weekend, and should begin to become more
diffuse. The 06/00z ECMWF/05/12z ECMWF ensemble means at this point
showed a bit more cyclonic curvature to the mid level flow than the
GFS/GEM, suggesting the possibility of some widely sct to sct
activity across most of the region Sunday/Sunday night. The
initialization blend provided less than a one-out-of-three chance of
pcpn, and this was not altered much. Sct convection may occur on
Monday also, depending on timing/intensity of mid level shrtwvs.

Friday will be the warmest/most humid day, with temps near average
for this time of year, followed by a slight cooling trend into the
weekend. Sunday should have the lowest dewpoints of the extended
period.

&&

.AVIATION...
ISSUED AT 310 AM CDT TUE AUG 6 2013

CIGS all over the place early this morning, especially SRN IL into
SW IN. Generally VFR conditions over WRN KY. Will monitor for
lowering CIGS and VSBYS through the early morning hours, and
whether or not to include VCTS at KPAH and KCGI. Best chances of
convection through the day will again be at KPAH and KCGI. SSW
winds aob 10 kts expected through the day, light at night.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Aug 6, 3:35 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
335 AM CDT TUE AUG 6 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
335 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TODAY THERE IS A CHANCE OF THUNDERSTORMS...WITH THE BEST CHANCES
SOUTHWEST OF A LINE FROM PERRYVILLE MISSOURI TO MURRAY KENTUCKY.
THE CHANCE IS AREA WIDE TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING
WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH THE PERIOD.
LOCALLY HEAVY RAIN AND LIGHTNING WILL REMAIN THE PRIMARY HAZARDS.
A FEW STORMS COULD PRODUCE STRONG WIND GUSTS OR SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:47 PM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more20 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.